Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 24, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Aug 14, 2018, 3:22 PM EDT for Wyoming County, Pennsylvania. It took effect at Aug 14, 2018, 5:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2018, 3:22 PM EDT (19:22 UTC)
- In effect from
- Aug 14, 2018, 5:00 PM EDT
- Expired
- Aug 15, 2018, 11:48 PM EDT
- In force
- 31 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Meshoppen (MHPP1). The gauge peaked at 31.00 ft at Aug 15, 2018, 1:00 AM EDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 31 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01533400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Aug 14, 3:14 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 14, 3:14 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
314 PM EDT Tue Aug 14 2018
.SYNOPSIS...
Low pressure over eastern New York will continue to slowly lift
northeast through New England overnight. Showers, some with very
heavy downpours will continue into the early evening before
diminishing. Brief high pressure will provide a mainly rain
free day on Wednesday before another frontal boundary with
showers and storms moves through Thursday and Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Flash flood watch continues for northeast Pennsylvania and much
of central New York through this evening.
Widespread showers continue across the region this afternoon
although intensities are less than this morning and activity is
progressive. Upper level low in the Mohawk Valley will slowly
lift northeast overnight and into New England. Flash flood
threat will continue in the watch area into the early evening
hours especially since the soil is saturated in northeast
Pennsylvania and the southern tier. The western Catskills could
handle more rainfall before any flooding issues since not much
has fallen here during the past couple of days. Later this
evening the activity will wind down across the western Catskills
before exiting the local area. Overnight lows will range in the
lower to middle 60s.
Wednesday...Brief ridging both at the surface and aloft will
provide a mainly rain free day. During the afternoon diurnal
instability and a weak trough over northern New York could
produce an isolated shower/thunderstorm. High will range in the
lower to middle 80s.
Wednesday night...There could be an isolated shower/storm in
the far northern forecast area due to the weak trough but
overall a dry period. Low will range in the mid to upper 60s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
305 PM update...
A trough sliding into the Ohio Valley will ignite another round
of showers and thunderstorms across NY and PA on Thursday. A
weak surface cyclone is expected to form along Lake Ontario by
Friday, enhancing the potential for thunderstorms, before the
system pulls a cold front through the region Friday night.
High temperatures will be in the middle-80s on Thursday and
between 80 and 85 degrees on Friday.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
315 PM update...
A cold front will slowly exit New England on Saturday, while a
weakening trough hangs across Eastern New York. The proximity of
the front suggests a chance for a shower or thunderstorm on
Saturday, though most of the day will be partly sunny.
A weak ridge over the Central United States will slide east and flatten
on Sunday. The lack of a surface feature leads us to believe Sunday
and Monday will be mainly dry, though pockets of instability may develop
in warm, humid antecedent conditions.
Temperatures will be cooler than normal on Saturday, with highs
in the middle-70s behind the cold front. Highs in the upper-70s
are forecast for Sunday. Temperatures will peak around 80 on
Monday.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Widespread moderate to heavy rain showers are expected across
all terminals through late afternoon. In general Alternate
Required conditions are likely in the convection with KITH near
Alternate Min. This evening activity will diminish with a period
of VFR expected before stratus develops again with widespread
MVFR/Alternate Required forecast. By mid morning Wednesday all
sites will return to VFR.
Winds becoming northwest around 5-8 knots then becoming light
overnight with northwest winds at 5-10 knots on Wednesday.
Outlook...
Wednesday night through Thursday...Primarily VFR although brief
restrictions possible in isolated convection.
Friday...Restrictions possible due to showers and thunderstorms.
Saturday/Sunday...Primarily VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ038>040-
043-044-047-048-072.
NY...Flash Flood Watch until midnight EDT tonight for NYZ022>025-
044>046-055>057-062.
&&
SYNOPSIS...RRM
NEAR TERM...BJT/RRM
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...RRMHazardous weather outlook, Aug 14, 2:26 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 226 PM EDT Tue Aug 14 2018 NYZ009-015>018-036-037-151830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 226 PM EDT Tue Aug 14 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. A slow moving low pressure system over eastern New York will bring showers and thunderstorms to the area into the evening, some of which may contain very heavy rain. This heavy rain may cause minor flooding of low lying areas and culverts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-151830- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 226 PM EDT Tue Aug 14 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:03 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga, Tompkins | 3 hr |
| Aug 13, 9:39 PM EDT | River Flood Warning | BGM | Broome | 44 hr |
| Aug 13, 10:19 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 3 hr |
| Aug 14, 2:56 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Seneca, Steuben, Tompkins, Yates | 3 hr |
| Aug 14, 4:15 AM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Yates | 12 hr |
| Aug 14, 5:24 AM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Yates | 3 hr |
| Aug 14, 5:59 AM EDT | Areal Flood Advisory | BGM | Cayuga, Seneca, Yates | 3 hr |
| Aug 14, 7:08 AM EDT | Flash Flood Warning | BGM | Chemung, Schuyler | 9 hr |
| Aug 14, 7:18 AM EDT | Flash Flood Warning | BGM | Broome | 9 hr |
| Aug 14, 7:45 AM EDT | Flash Flood Warning | BGM | Tioga | 8 hr |
| Aug 14, 9:01 AM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Aug 14, 9:27 AM EDT | Flash Flood Warning | BGM | Broome, Tioga | 6 hr |
| Aug 14, 9:36 AM EDT | Flash Flood Warning | BGM | Tioga | 6 hr |
| Aug 14, 11:46 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland | 3 hr |
| Aug 14, 1:18 PM EDT | River Flood Warning | BGM | Broome, Tioga | 26 hr |
| Aug 14, 3:22 PM EDT | River Flood Warning | BGM | Tioga | 31 hr |
| Aug 14, 3:39 PM EDT | Areal Flood Warning | BGM | Broome, Tioga | 6 hr |
| Aug 14, 4:44 PM EDT | Areal Flood Advisory | BGM | Onondaga | 2 hr |
| Aug 14, 5:29 PM EDT | Areal Flood Advisory | BGM | Delaware | 73 min |
| Aug 14, 5:31 PM EDT | Areal Flood Advisory | BGM | Delaware | 71 min |
| Aug 14, 5:56 PM EDT | Areal Flood Advisory | BGM | Chenango | 3 hr |
| Aug 14, 6:47 PM EDT | Areal Flood Advisory | BGM | Tioga, Tompkins | 3 hr |
| Aug 14, 6:52 PM EDT | Areal Flood Advisory | BGM | Chenango, Madison, Oneida | 3 hr |
| Aug 14, 6:58 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Tioga | 3 hr |
| Aug 14, 7:16 PM EDT | Flash Flood Warning | BGM | Broome, Tioga, Tompkins | 5 hr |
| Aug 14, 7:21 PM EDT | Special Weather Statement | BGM | Madison | 54 min |
| Aug 14, 7:27 PM EDT | Areal Flood Advisory | BGM | Oneida | 89 min |
| Aug 14, 7:33 PM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida, Otsego | 4 hr |
| Aug 14, 7:49 PM EDT | Flash Flood Warning | BGM | Broome, Tioga | 5 hr |
| Aug 13, 8:13 PM EDT | River Flood Warning | BGM | Lackawanna | 24 hr |
| Aug 13, 9:40 PM EDT | River Flood Warning | BGM | Wyoming | 41 hr |
| Aug 13, 10:32 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Pike, Wayne | 3 hr |
| Aug 14, 6:15 AM EDT | Flash Flood Warning | BGM | Bradford | 9 hr |
| Aug 14, 6:50 AM EDT | Flash Flood Warning | BGM | Wyoming | 3 hr |
| Aug 14, 8:04 AM EDT | River Flood Warning | BGM | Bradford | 6 hr |
| Aug 14, 9:43 AM EDT | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Aug 14, 1:59 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wyoming | 4 hr |
| Aug 14, 3:22 PM EDT | River Flood Warning | BGM | Bradford | 29 hr |
| Aug 14, 3:22 PM EDT | River Flood Warning | BGM | Luzerne | 44 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.